Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Reno, NV

June 1, 2007Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jun 1, 2007, 5:23 PM PDT for Lassen County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 5:23 PM PDT (00:23 UTC)
Expired
Jun 1, 2007, 6:00 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 149 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 020024
SVRREV
CAC035-020100-
/O.NEW.KREV.SV.W.0006.070602T0023Z-070602T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
523 PM PDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE EAGLE LAKE AREA...

* UNTIL 600 PM PDT

* AT 517 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAGLE LAKE...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF ON OR NEAR EAGLE...SEEK SAFE HARBOR AND MOVE INDOORS OR INSIDE A 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT 
ON THE WATER IN A THUNDERSTORM

LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086

$$

JHW
2 follow-up statements
000 
WWUS55 KREV 020042
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
540 PM PDT FRI JUN 1 2007

CAC035-020100-
/O.CON.KREV.SV.W.0006.000000T0000Z-070602T0100Z/
LASSEN CA-
540 PM PDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR CENTRAL LASSEN COUNTY...

AT 538 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EAGLE LAKE...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF ON OR NEAR EAGLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086

$$

JHW
000 
WWUS55 KREV 020058
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
557 PM PDT FRI JUN 1 2007

CAC035-020107-
/O.EXP.KREV.SV.W.0006.000000T0000Z-070602T0100Z/
LASSEN CA-
557 PM PDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LASSEN COUNTY EXPIRES
AT 600 PM PDT...

THE THUNDERSTORM OVER EAGLE LAKE CONTINUES TO WEAKEN AND SEVERE 
WEATHER IS NO LONGER EXPECTED FROM THIS STORM. HOWEVER...HEAVY 
RAIN...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL OCCUR WITH THIS 
STORM THROUGH 630 PM.

LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086

$$

JHW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUN 1 2007

.SHORT TERM...
TSTMS MORE WIDESPREAD THIS AFTN DESPITE HIGH CLOUD COVER AS DYNAMICS
FROM UPPER VORT MAX OFF CENTRAL CA CST COMES INTO PLAY. SFC THERMAL
TROUGH SHIFTG EWD INTO WRN NV THIS AFTN WILL HELP FOCUS TSTMS OFF
SIERRA CREST INTO WRN NV FOOTHILLS AND VALLEYS BY LATE AFTERNOON AND
EARLY EVENING. SIMILAR PATTERN ON SATURDAY WITH SCT AFTN/EVE SHOWERS
AND TSTMS OVER ENTIRE CWA WITH BEST FOCUSING IN LATE AFTN AND EVE
OVER WEST CENTRAL NV S OF I80. INCREASING SWLY FLOW ALOFT ON SUNDAY
WILL BRING A DRIER AND MORE STABLE AIRMASS TO NRN SIERRA AND NW NV N
OF I80. FOCUS FOR SCT TSTMS SUNDAY WILL CONTINUE FROM ERN MONO
COUNTY INTO MINERAL COUNTY WITH ISOLD STORM N TO AROUND I80 IN WRN
NV. HAVE REMOVED MENTION OF TSTMS FROM TAHOE AND LASSEN COUNTIES SUN
AS LI FORECAST IN PLUS 2 TO PLUS 5 RANGE IN THIS DRIER SW FLOW. KEPT
IN SLGT CHC TSTMS FOR RENO AREA SUN AS STRENGTH OF AFTN ZEPHYRS WILL
DETERMINE HOW FAR E AND S OF RENO TSTMS DEVELOP. BY MONDAY SWLY
FLOW AHEAD OF APPROACHING TROUGH WILL BRING DRIER AIR TO MOST OF
CWA AND A LITTLE COOLER TEMPS. SOME INSTABILITY FORECAST IN SRN
MINERAL COUNTY BUT WILL KEEP OUT MENTION OF TSTMS WITH ONLY GHOST
POPS FOR NOW. AFTN TEMPS REMAINING IN UPPER 80S TO MID 90S IN
WRN NV VALLEY THROUGH SUNDAY THEN COOLING AROUND 3-5 DEGREES MON
WITH MODERATE WLY BREEZES IN AFTN. CYLKE

.LONG TERM...TUESDAY THROUGH FRIDAY...

MODELS TRENDING TOWARD A COOLER PATTERN FOR MUCH OF THE LONG TERM.
YESTERDAYS ECMWF AND TELECONNECTIONS WERE SUGGESTING A TURN TOWARD
DISTINCTLY COOLER WX OVER THE INTERMOUNTAIN WEST AND SURE ENOUGH
TODAYS NCEP ENS MEAN AND OPER GFS IS SHOWING THE SAME.

LARGE SCALE UPPER TROF MOVES ONSHORE OVER PAC NW LATE TUE...DROPPING
SE THROUGH THE AREA BY LATE THURS. 0Z NCEP ENSEMBLE HAD ONLY A FEW
MEMBERS SHOWING APPRECIABLE TROFFING OVER THE AREA DURING THIS
PERIOD...FRESH 12Z ENSEMBLE DATA IS SHOWING MUCH MORE PRONOUNCED
TROFFING BY NEARLY ALL MEMBERS. WE HAVE COOLED FCST TEMPS A FAIR
AMOUNT TUE-FRI...WITH WED APPEARING TO BE THE COOLEST DAY WITH BELOW
NORMAL HIGHS. IN ADDITION A SLT CHC OF -SHRA HAS BEEN ADDED WED-WED
NIGHT TO NRN SECTIONS OF THE CWA...WITH STRONG SHORTWAVE CROSSING
THE AREA COUPLED WITH POOL OF POSITIVE PW ANOMALIES IN THE ENS MEAN
DATA.

UPPER TROF FCST TO SCOOT EASTWARD INTO THE PLANS BY FRI...HOWEVER A
FEW OF THE 12Z ENS MEMBERS ARE SHOWING A SLOWER EVOLUTION. SHOULD
THIS OCCUR...OUR FCST WARMUP FROM THU-FRI MAY NOT BE AS PRONOUNCED.
WIND PROFILES FROM GFS INDICATE GUSTS AOA 50KTS POSSIBLE ON THE
SIERRA RIDGES TUESDAY.

CS

&&

.AVIATION...

SCT TSRA EXPECTED THROUGH 3-4Z THIS EVENING...PRIMARILY AFFECTING
THE TVL/TRK TAF SITES...THROUGH GIVEN INCREASED SW FLOW ALOFT...SOME
CONVECTION MAY ALSO DIRECTLY AFFECT RNO. STORMS MAY PRODUCE
LOCALIZED STRONG WIND GUSTS...SMALL HAIL...AND CG LIGHTNING.
PRIMARILY SCT-BKN MID LEVEL CLOUDS AFTER 4Z. CONVECTIVE
REDEVELOPMENT EXPECTED SAT AFTER 20Z...WITH BASICALLY EQUAL CHCS AT
ALL TAF SITES.

CS

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jun 1, 2:19 PM PDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
219 PM PDT FRI JUN 1 2007

NVZ002>004-012200-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
219 PM PDT FRI JUN 1 2007

...CLUSTER OF STORMS WITH GUSTY WINDS HEADING NORTH TOWARD CARSON
CITY...

AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GENOA TO 10 MILES
SOUTHEAST OF DAYTON...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS
OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH AREAS OF
BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR SPOONER SUMMIT BY 225 PM PDT.
  NEAR CARSON CITY BY 240 PM PDT.
  NEAR DAYTON BY 250 PM PDT.
  NEAR LAKEVIEW BY 255 PM PDT.
  NEAR GOLD HILL BY 300 PM PDT.

WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...
PARTICULARLY ON HIGHWAY 50 EAST OF CARSON CITY AND DAYTON.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 2:38 PM PDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
238 PM PDT FRI JUN 1 2007

CAZ072-012215-
GREATER LAKE TAHOE AREA-
238 PM PDT FRI JUN 1 2007

...STRONG STORM DEVELOPING OVER NORTHERN LAKE TAHOE...

AT 231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUGAR PINE POINT STATE PARK...OR 5 MILES
SOUTHEAST OF TAHOE CITY...AND MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...LOCALLY HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR SUNNYSIDE-TAHOE CITY BY 245 PM PDT.
  NEAR DOLLAR POINT BY 250 PM PDT.
  NEAR CARNELIAN BAY BY 300 PM PDT.
  NEAR KINGS BEACH BY 305 PM PDT.
  NEAR TAHOE VISTA BY 310 PM PDT.

IF ON OR NEAR LAKE TAHOE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 3:23 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
323 PM PDT FRI JUN 1 2007

CAZ071-072-012315-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
323 PM PDT FRI JUN 1 2007

...STRONG THUNDERSTORMS NEAR AND NORTH OF I-80...

AT 317 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BECKWOURTH TO 9
MILES NORTHWEST OF DOG VALLEY TO PROSSER CREEK RESERVOIR...AND
MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR STAMPEDE RESERVOIR BY 335 PM PDT.
  NEAR VINTON BY 355 PM PDT.
  NEAR CHILCOOT BY 400 PM PDT.
  NEAR FRENCHMAN LAKE BY 415 PM PDT.

TRAVELERS ON I-80 NEAR TRUCKEE...AND ALONG STATE ROUTE 49...WILL
LIKELY ENCOUNTER THESE STORMS. WATCH FOR LOCALIZED AREAS OF BLOWING
DUST.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 3:38 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
338 PM PDT FRI JUN 1 2007

NVZ003-012315-
GREATER RENO-CARSON CITY-MINDEN AREA-
338 PM PDT FRI JUN 1 2007

...BLOWING DUST AFFECTING PYRAMID HIGHWAY AND SPANISH SPRINGS...

AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATE A LARGE AREA OF BLOWING DUST IN SPANISH SPRINGS
FROM A WEAKENING THUNDERSTORM.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS UP 50 MPH...WITH AREAS
OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 1 MILE AT
TIMES...ARE EXPECTED WITH THIS STORM THROUGH 415 PM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

JHW
Special weather statement, Jun 1, 4:46 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
446 PM PDT FRI JUN 1 2007

CAZ071-020020-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
446 PM PDT FRI JUN 1 2007

...STRONG STORM HEADING TOWARD HONEY LAKE...

AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ANTELOPE LAKE...OR 19 MILES
WEST OF HERLONG...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL
AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR HIGHWAY 395 AND HONEY LAKE BY 505 PM PDT.
  NEAR JANESVILLE BY 520 PM PDT.
  NEAR STANDISH BY 530 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 5:09 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
509 PM PDT FRI JUN 1 2007

CAZ071-020045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
509 PM PDT FRI JUN 1 2007

...STRONG THUNDERSTORMS IN THE EAGLE LAKE AREA...

AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAGLE LAKE...AND MOVING NORTHEAST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND
STRONG GUSTY WINDS UP TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF ON OR NEAR EAGLE LAKE...RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE NOW. IF YOU ARE ON EAGLE LAKE...SEEK
SAFE HARBOR IMMEDIATELY. DONT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

JHW

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.